Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Being Diagnosed with Cdiff
SmallTownGirl posted:
My name is Jennifer...i live in NY and mid October i had been diagnosed with colitis and was placed in the hospital. i got out and then the pain got worse soon after being home for a few days. i went back and was again placed in the hospital to stay. i went to Cooperstown hospital after staying at the Cobleskill hospital where i was told i had first i was furious at the other hospital for not finding it the first time. After a week or two(cant remember) i was released from the hospital after ivs of antibotics that would help get rid of it and vanco. i also was taking pain killers called ultraium or tram-maol sorry cant remember how to spell the pain killers. i have been out since october 29 or the systoms have come back...the abdominal pains, nausea, diarrea, and the not wanting to really eat have come back and it has been keeping me awake...i also think the cdiff has come back...need advice...
davedsel57 responded:

The only advice we can give is for you to contact your doctor. When you say "i have been out..." does that mean you have no more medication? Do they have refills?

Bottom line is that you need to contact your doctor asap for evaluation and treatment.

I hope you can get treatment and relief soon.
Click on my user name or avatar picture to read my story.


ctbeth responded:
Hi Small Town Girl.

Of course, Dave is correct. If the C-difficile has not been eradicated, one will become symptomatic again.

Ultram and Tramadol are the same drug: one is the generic name and the other the brand name.

Of course, you're welcome to this community, but there is not much we can do for you here but to advise you to contact your MD, or be seen by a MD at a walk-in doctor's office or emergency room this evening.

Best to you,

ctbeth replied to ctbeth's response:
Oh yes, I forgot to mention:

Clostridium difficile, aka "C-diff", is most-often what is called a "suprainfection".

What this means is that you probably were being treated, at the smaller hospital, for another bacterial infection. The antibiotics kill not-only the pathogenic bacteria, but also the beneficial.

These beneficial bacteria, also called, "normal flora" the the gastro-intestinal tract, prevent the overgrowth of the C-diff.

Without the good bacteria, the C-diff over grows and causes some pretty-unpleasant problems, as those you mentioned.

Chances are that you were treated properly and you contracted the Clostridium-difficule overgrowth after release fro the first hospitalisation.

If you think of it, will you write again and let us know how you are.


annette030 responded:
Like Dave said, call your doctor. Be sure and tell him that the symptoms feel the same to you as when you had C-Dif a few months ago, ask for whatever tests there are available to rule this out first off.

I know this does not make you feel any better, but it is not uncommon to have a hard time diagnosing this problem the first time around. A close friend of mine had it also.

Take care, Annette

Featuring Experts

Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

Helpful Tips

Be the first to post a Tip!

Helpful Resources

Be the first to post a Resource!

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.